Jump to content
Important Survey - Please Participate ×

Jumped ~ TRIGGER WARNING ~ A Dark And Twisty Tale ~


[Se...]

Recommended Posts

On Monday, Memorial Day, May 25th, I was so sick of suffering with debilitating nausea, dizziness and sleep deprivation, I sat down and wrote a suicide note.  My husband just left to go golfing with our youngest son.  I was going to finally end my suffering with the very poison that got me to where I was.  Benzos...combined with copious amounts of alcohol.  Deadly combo.

 

I had moments of clarity and called my neighbor.  She came over and got another neighbor who is an adolescent psychologist.  If not for them, I wonder if I would have gone through with the dastardly deed. I looked at the note later in the day I wonder who that person was.  It’s not me.  It never was.

 

My therapist was contacted and by Thursday, May 28th, I was in a psychiatric unit at a nearby hospital because of the suicide note.  My last clonazepam dose was 0.09mg/day and I took just 2 of 4 doses that final day and knew it would be the last time I would ever take a benzo again.  No more lab in my kitchen.  I always referred to it as my “Breaking Bad” kitchen.  Side note, I think BB was the best series ever!!

 

Once I got there, things are a blur. I was taken off (cold turkey...not a good plan) the current mood stabilizer and antidepressant and switched to Seroquel at bedtime.  After 3 nights, it was discontinued.  Terrible side effects and not helpful for sleep or anxiety.  Just the opposite really.

 

I was then put on another mood stabilizer and gabapentin.  More failed medication.  I was released on Thursday, June 4, no better than when I went in...BUT, I was benzo free!!  I was never suicidal before in my life and not sure to this day why I wrote that note. I ripped it up by the end of the afternoon the day I wrote it.  It didn’t even look like my handwriting.  Bizarre.

 

The resident psychiatrist took me off my original meds and after a day being home, I reinstated both at half the doses. I’ll taper properly from there.  No benzos though I believe the lack thereof is causing horrible symptoms.

 

I have extreme nausea, dizziness and balance issues. They’re so bad, I was in the ER this past Friday night for more than 7 hours. The symptoms were poorly treated and I was discharged.

 

I’m guessing I’m going through a delayed withdrawal right now. I have an ENT appointment for Wednesday as it could, though not likely, be an inner ear problem. I’m kind of hoping it is but not optimistic about that.

 

I’m treating my symptoms now with Zofran and Dramamine.  No benzos which I’m pretty proud of!! When I got home from the hospital on Thursday, I added water to clonazepam, made a slurry and dumped it into the trash.  Clonazepam is out of my life.  I admit I still have alprazolam left over from the first benzo taper which was successfully completed 8 months ago.  I’m not tempted and will dump that soon too.  I’m holding out for that “what if” crisis moment I may have. Silly to not just get rid of them. 

 

Today is day 11 benzo free.  I’m guessing my symptoms are from withdrawal and I can only pray it resolves quickly. There’s not an option to reinstate. I’m off benzos for good despite the intense symptoms I have.  I will persevere.  There’s no other choice.

 

I wish you all well in your taper journey and can only hope it goes more smoothly than my own.  I have a glimmer of hope that I’ll eventually recover.  In the meantime, I’m happy to say I’m officially benzo free!

 

SG

💜

Link to comment
Share on other sites

Hi SG

 

Quite a struggle!  But you are benzo free now!  As poor as you feel, that part is over.  I’m happy for you, although not that you had to get so sick.  I’m relieved you got the help you needed.  Withdrawals will end.  You are healing and will continue.  Congratulations!!

Link to comment
Share on other sites

Sorry you had to endure all that but definitely glad you got the help you needed Septgirl. i dont know where i would be without my mom. shes my rock and the only thing that has pulled me through all the hard times.

 

I am happy that there was not an ego standing in your way of asking neighbors for help. if there ever is, please call a crisis hotline. they might not know about benzos but having someone to talk you off the ledge, or at least listen in order for your emotions to settle down a bit is incredibly important at a time like that.

 

keep hanging on ok? its going to be a bumpy ride with twists, turns, and drops but you will get through it. Best part is, you have already started by dropping the benzos!  :thumbsup: :thumbsup: :thumbsup:

 

 

 

Link to comment
Share on other sites

Sorry you had to endure all that but definitely glad you got the help you needed Septgirl. i dont know where i would be without my mom. shes my rock and the only thing that has pulled me through all the hard times.

 

I am happy that there was not an ego standing in your way of asking neighbors for help. if there ever is, please call a crisis hotline. they might not know about benzos but having someone to talk you off the ledge, or at least listen in order for your emotions to settle down a bit is incredibly important at a time like that.

 

keep hanging on ok? its going to be a bumpy ride with twists, turns, and drops but you will get through it. Best part is, you have already started by dropping the benzos!  :thumbsup: :thumbsup: :thumbsup:

 

 

@kickbenzos

 

Thanks for your comment!  I too suffer from tinnitus, ear worms (same song continually playing in my head all night long), severe nausea/insomnia and paresthesia (burning skin... usually just my arms).

 

How long did it take for your symptoms, especially tinnitus, to subside?  The last couple of months has been the worst!!  Sometimes I get clicking in my ears too though it seems to be mostly in my left ear.

 

I did call a crisis hotline and was put on hold! I called again and it went to voicemail!  Unbelievable!! I’m not suicidal now.  I think at the time I was extremely exhausted from the entire process and do have some peace knowing the taper is finally over.

 

Thanks for the pep talk.  It means a lot.

 

SG

💜

Link to comment
Share on other sites

@[Se...]

 

I didnt have severe tinitus or earworms. Both were very frequent and bothersome while i was ON benzos but have sibsided a lot over the last month that i have been off. I also have had no significant psychical pain other than a couple headaches (which i am nut sure are due to normal allergies or benzo withdrawal)

 

Another member has dissected the amount in my blood and it appears though the kpin may be out of my system, the ativan has only barely made its exit. Who knows what is going to happen next.

 

It grinds my gears to hear you made all the right moves prior to your attempt and werent able to get help. Though it was likely organic (phone lines do get congested), it always breaks my heart to hear people did the right thing before leading up to their incident and found no help. Even though you may have lost yourself for a moment there, in your darkest moments you STILL had enough sense to keep pushing for help after no one picked up to get help.

 

As a son, i really appreciate you putting in all that effort to avoid that situation happening. Your son may not understand at the moment, but i can say as someone else's son, and a suicide survivor myself, that i understand and appreciate your efforts to avoid this happening.

 

Link to comment
Share on other sites

×
×
  • Create New...